Alert archive / Missouri / River Flood Warnings in 2017
River Flood Warning 6, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Mar 31, 2017, 4:13 AM CDT for 4 counties in Missouri. It took effect at Mar 31, 2017, 6:38 AM CDT. It was in force for 57 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2017, 4:13 AM CDT (09:13 UTC)
- In effect from
- Mar 31, 2017, 6:38 AM CDT
- Expired
- Apr 2, 2017, 3:24 PM CDT
- In force
- 57 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Carroll County, MO, Chariton County, MO, Linn County, MO, Livingston County, MO
The radar
The Pleasant Hill radar (KEAX), 122 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Grand River near Sumner (SNZM7). The gauge peaked at 27.54 ft at Mar 31, 2017, 5:00 PM CDT.
- Action stage
- 21 ft
- Minor stage
- 26 ft
- Moderate stage
- 28 ft
- Major stage
- 40 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06902000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
808
WGUS43 KEAX 310913
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
413 AM CDT FRI MAR 31 2017
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Grand River near Sumner affecting Livingston...Carroll...Chariton
and Linn Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC033-041-115-117-010913-
/O.NEW.KEAX.FL.W.0006.170331T1138Z-170402T2024Z/
/SNZM7.1.ER.170331T1138Z.170401T0000Z.170401T2024Z.NO/
413 AM CDT FRI MAR 31 2017
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Grand River near Sumner.
* until Sunday afternoon.
* At 3:45 AM Friday the stage was 25.1 feet.
* Flood stage is 26.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to
rise to near 27.0 feet by this evening. The river will fall below
flood stage by Saturday afternoon.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Sumner 26 25.1 Fri 04 AM 27.0 this evening
&&
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330
$$5 follow-up statements
190
WGUS83 KEAX 311450
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
950 AM CDT FRI MAR 31 2017
...The Flood Warning continues for the following rivers in
Missouri...
Grand River near Sumner affecting Livingston...Carroll...Chariton
and Linn Counties.
Missouri River at Waverly affecting Carroll...Lafayette and Saline
Counties.
Platte River near Agency affecting Buchanan County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC033-041-115-117-011450-
/O.EXT.KEAX.FL.W.0006.000000T0000Z-170402T1200Z/
/SNZM7.1.ER.170331T1115Z.170401T0000Z.170401T1200Z.NO/
950 AM CDT FRI MAR 31 2017
The Flood Warning continues for
The Grand River near Sumner.
* until Sunday morning.
* At 8:45 AM Friday the stage was 26.6 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 26.9 feet by this
evening. The river will fall below flood stage Saturday morning.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Sumner 26 26.6 Fri 09 AM 26.9 this evening
&&
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330
$$
MOC033-107-195-011450-
/O.EXT.KEAX.FL.W.0007.170401T1200Z-170402T1800Z/
/WVYM7.1.ER.170401T1200Z.170401T1200Z.170401T1800Z.NO/
950 AM CDT FRI MAR 31 2017
The Flood Warning continues for
The Missouri River at Waverly.
* from Saturday morning to Sunday afternoon.
* At 9:30 AM Friday the stage was 18.2 feet.
* Flood stage is 20.0 feet.
* Forecast...The river is expected to rise to near flood stage
Saturday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Waverly 20 18.2 Fri 09 AM 20.0 Saturday morning
&&
LAT...LON 3925 9386 3933 9331 3928 9327 3922 9330 3918 9384
$$
MOC021-011450-
/O.EXT.KEAX.FL.W.0005.000000T0000Z-170402T0536Z/
/AGYM7.1.ER.170330T1838Z.170331T0815Z.170401T0536Z.NO/
950 AM CDT FRI MAR 31 2017
The Flood Warning continues for
The Platte River near Agency.
* until late Saturday night.
* At 9:30 AM Friday the stage was 23.2 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early Saturday morning.
* At 20.0 feet...Low-lying areas east of Agency begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Platte River
Agency 20 23.2 Fri 09 AM 22.7 this afternoon
&&
LAT...LON 3977 9480 3977 9471 3951 9464 3941 9464 3941 9472
$$223
WGUS83 KEAX 010050
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
750 PM CDT FRI MAR 31 2017
...The Flood Warning is cancelled for the following rivers in
Missouri...
Platte River near Agency affecting Buchanan County.
...The Flood Warning continues for the following rivers in
Missouri...
Grand River near Sumner affecting Livingston...Carroll...Chariton
and Linn Counties.
...The Flood Warning continues for the following rivers in
Missouri...
Missouri River at Waverly affecting Carroll...Lafayette and Saline
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC033-041-115-117-020050-
/O.EXT.KEAX.FL.W.0006.000000T0000Z-170402T1009Z/
/SNZM7.1.ER.170331T1115Z.170331T2300Z.170401T1009Z.NO/
750 PM CDT FRI MAR 31 2017
The Flood Warning continues for
The Grand River near Sumner.
* until late Saturday night.
* At 6:45 PM Friday the stage was 27.5 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
Saturday morning.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Sumner 26 27.5 Fri 07 PM 26.9 early Saturday morning
&&
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330
$$
MOC033-107-195-020050-
/O.CON.KEAX.FL.W.0007.170401T1200Z-170402T1800Z/
/WVYM7.1.ER.170401T1200Z.170401T1200Z.170401T1800Z.NO/
750 PM CDT FRI MAR 31 2017
The Flood Warning continues for
The Missouri River at Waverly.
* from Saturday morning to Sunday afternoon.
* At 7:30 PM Friday the stage was 19.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The river is expected to rise to near flood stage
Saturday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Waverly 20 19.0 Fri 07 PM 20.0 Saturday morning
&&
LAT...LON 3925 9386 3933 9331 3928 9327 3922 9330 3918 9384
$$
MOC021-010120-
/O.CAN.KEAX.FL.W.0005.000000T0000Z-170402T0536Z/
/AGYM7.1.ER.170330T1838Z.170331T0815Z.170331T2228Z.NO/
750 PM CDT FRI MAR 31 2017
The Flood Warning is cancelled for
The Platte River near Agency.
* At 7:30 PM Friday the stage was 19.2 feet.
* Flood stage is 20.0 feet.
* Fell below flood stage at 5:28 PM Friday.
* Forecast...The river will continue to fall to 11.3 feet by Sunday
morning.
* At 20.0 feet...Low-lying areas east of Agency begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Platte River
Agency 20 19.2 Fri 07 PM 18.5 early Saturday morning
&&
LAT...LON 3977 9480 3977 9471 3951 9464 3941 9464 3941 9472
$$732
WGUS83 KEAX 010119
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
819 PM CDT FRI MAR 31 2017
...The Flood Warning is cancelled for the following rivers in
Missouri...
Missouri River at Waverly affecting Carroll...Lafayette and Saline
Counties.
...The Flood Warning continues for the following rivers in
Missouri...
Grand River near Sumner affecting Livingston...Carroll...Chariton
and Linn Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC033-041-115-117-020119-
/O.CON.KEAX.FL.W.0006.000000T0000Z-170402T1009Z/
/SNZM7.1.ER.170331T1115Z.170331T2300Z.170401T1009Z.NO/
819 PM CDT FRI MAR 31 2017
The Flood Warning continues for
The Grand River near Sumner.
* until late Saturday night.
* At 7:45 PM Friday the stage was 27.5 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
Saturday morning.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Sumner 26 27.5 Fri 08 PM 26.9 early Saturday morning
&&
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330
$$
MOC033-107-195-010149-
/O.CAN.KEAX.FL.W.0007.000000T0000Z-170402T1800Z/
/WVYM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
819 PM CDT FRI MAR 31 2017
The Flood Warning is cancelled for
The Missouri River at Waverly.
* At 7:30 PM Friday the stage was 19.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The river will crest below flood stage with a value of
19.7 feet Saturday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Missouri River
Waverly 20 19.0 Fri 07 PM 19.7 Saturday morning
&&
LAT...LON 3925 9386 3933 9331 3928 9327 3922 9330 3918 9384
$$076
WGUS83 KEAX 010353
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1053 PM CDT FRI MAR 31 2017
...The Flood Warning continues for the following rivers in
Missouri...
Grand River near Sumner affecting Livingston...Carroll...Chariton
and Linn Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC033-041-115-117-020353-
/O.CON.KEAX.FL.W.0006.000000T0000Z-170402T1009Z/
/SNZM7.1.ER.170331T1115Z.170331T2300Z.170401T1009Z.NO/
1053 PM CDT FRI MAR 31 2017
The Flood Warning continues for
The Grand River near Sumner.
* until late Saturday night.
* At 9:45 PM Friday the stage was 27.4 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
Saturday morning.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Sumner 26 27.4 Fri 10 PM 26.9 early Saturday morning
&&
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330
$$288
WGUS83 KEAX 011244
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
744 AM CDT SAT APR 1 2017
...The Flood Warning is cancelled for the following rivers in
Missouri...
Grand River near Sumner affecting Livingston...Carroll...Chariton
and Linn Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC033-041-115-117-011314-
/O.CAN.KEAX.FL.W.0006.000000T0000Z-170402T1009Z/
/SNZM7.1.ER.170331T1115Z.170331T2300Z.170401T1112Z.NO/
744 AM CDT SAT APR 1 2017
The Flood Warning is cancelled for
The Grand River near Sumner.
* At 6:45 AM Saturday the stage was 25.9 feet.
* Flood stage is 26.0 feet.
* Fell below flood stage at 6:12 AM Saturday.
* Forecast...The river will continue to fall to 19.0 feet by Sunday
morning.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Sumner 26 25.9 Sat 07 AM 23.8 this afternoon
&&
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Mar 31, 2:54 AM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Mar 31, 2:54 AM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 254 AM CDT Fri Mar 31 2017 .Discussion... Issued at 248 AM CDT FRI MAR 31 2017 Latest water vapor imagery depicts an approaching mid-level ridge over the Central Plains, which will maintain dry conditions throughout Friday and much of Saturday across the area. At the surface, northerly flow in the wake of an exiting surface low and persistent cloud cover will keep afternoon highs just below seasonal values as warmer temps underneath the ridge axis will be confined for points southwest. Low level moisture primarily below 850 hPa will be trapped beneath subsidence aloft, thus expecting to see stratus persist through the morning and afternoon hours. Could see a bit of a break in cloud cover late this evening, mainly for areas near and south of the Missouri River, just prior to sunset. The next advancing storm system will then bring a return of low to mid level clouds late tonight into Saturday. With a brief reprieve of the active pattern today through Saturday afternoon, precipitation chances will return to the area beginning Saturday evening. A broad upper level low now centered over the southwestern CONUS will deepen by Saturday afternoon, ultimately becoming cutoff as it approaches the region early Sunday. While this feature is much weaker in comparison to the recent system responsible for the mid-week storms, deep layer moisture and modest ascent coincident with embedded impulses and a strengthening LLJ will fuel widespread precipitation Saturday night through Sunday afternoon. At this time, not much in the way of instability is expected, thus most activity will take on the form of light rain showers through the late weekend. Elevated thunder is possible Sunday morning and afternoon as the mid-levels undergo cooling ahead of the upper-level low. Favored dynamics for severe potential will remain well to the south of the area during this time, however. Will then see another pause in the active pattern Monday and perhaps a longer period of sunshine as weak ridging builds overhead. Temperatures will also rebound to above seasonal values, the highest of which could nose just above 70 degrees for areas south of the Missouri River. Another upper-level system will cross into the region by the mid-week, this one being better positioned further north to make for a more dynamic environment locally, conducive to severe weather potential. Model agreement has yet to show a consistency in the overall strength of the system, thus will need to fine tune the expected impacts during subsequent forecasts. Nonetheless, safe to say that the pattern will remain rather active during the next seven day period. && .Aviation...(For the 06Z TAFS through 06Z Friday Night) Issued at 1128 PM CDT THU MAR 30 2017 IFR ceilings with some MVFR visibilities are expected to prevail for the first 6 hours or so of the forecast period for the entire forecast area. The low pressure system is now centered over eastern MO and will continue to push east with a surface high and shortwave ridge filling in behind it. Ceilings will lift to MVFR during the late morning hours tomorrow as the surface high/shortwave ridge moves over the area. Ceilings will continue to slowly lift as the day goes on. By the end of the forecast period we could see low-end VFR ceilings but there is still some uncertainty at this time of when exactly it will occur. Winds should stay rather light and veer throughout the forecast period. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Welsh Aviation...Grana
Hazardous weather outlook, Mar 30, 4:29 AM CDT, 23 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 429 AM CDT Thu Mar 30 2017 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-310930- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 429 AM CDT Thu Mar 30 2017 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Periodic rain showers will continue through much of the day prior to tapering off this evening. Additional rainfall totals may approach up to a quarter inch. More detailed information can be accessed at... http://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Friday through Wednesday Rain showers and isolated thunderstorm activity will return to the area Saturday night through Sunday afternoon. No severe weather is anticipated at this time. More detailed information can be accessed at... http://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 6:51 AM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 60 hr |
Nearby
River Flood Warnings in Missouri, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.